MAUDE Adverse Event Report: ETHICON INC. SFX SYM PDS+ UNI VIO 18IN 0 S/A CTXB; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. SFX SYM PDS+ UNI VIO 18IN 0 S/A CTXB; SUTURE, SURGICAL, ABSORBABLE
Model Number SXPP1A302
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Wound Dehiscence (1154)
Date of Event 08/18/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Trade name: irgacare®.Active ingredient(s): triclosan.Dosage form: suture/solid/parenteral.Strength: = 2360 g/m.(b)(4).Attempts are being made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure name of index surgical procedure? the diagnosis and indication for the index surgical procedure? what was the initial approach for the index surgical procedure? (open, laparoscopic or other)? on what tissue was the suture used? what was the tissue condition (normal, thin, calcified, fragile, diseased)? was the fixation tab seated against the tissue at the initiation of suture use during the index procedure? were two reverse stitches performed across the incision prior to closure? please describe any medical/surgical intervention required for this suture event including dates and results.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? where was the suture break noted (termination, middle, end)? can you describe the appearance of the stratafix suture during second procedure? when did the suture break? on what date? what symptoms did the patient experience following the index surgical procedure? onset date? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? lot number?.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2022 and a barbed suture was used.Post-op, the suture was broken and wound dehiscence occurred so re-suture was performed.The patient recovered.Additional information was requested.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 10/20/2022.This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: a4.Additional information was requested and the following was obtained: please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure:100kg.Name of index surgical procedure?: total knee arthroplasty, parapatellar approach the diagnosis and indication for the index surgical procedure? : unknown.What was the initial approach for the index surgical procedure? (open, laparoscopic or other)?: parapatellar approach.On what tissue was the suture used? : sxpp1a302 was used on fascia, vicryl was used on subcutis (2-0) and dermis (3-0).What was the tissue condition (normal, thin, calcified, fragile, diseased)?=>unknown.Was the fixation tab seated against the tissue at the initiation of suture use during the index procedure?: unknown.Were two reverse stitches performed across the incision prior to closure?=>unknown.Please describe any medical/surgical intervention required for this suture event including dates and results.: re-suturing.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation?: unknown.Where was the suture break noted (termination, middle, end)?: unknown.Can you describe the appearance of the stratafix suture during second procedure?: unknown.When did the suture break? on what date?: post op, but the detail is unknown.What symptoms did the patient experience following the index surgical procedure? onset date?: unknown.Other relevant patient history/concomitant medications?: unknown.What is the physician¿s opinion as to the etiology of or contributing factors to this event?: unknown.What is the patient's current status?: the patient is getting better.Lot number?: unknown.Unknown.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.What tissue dehisced? was there any deficiency with the vicryl 2-0 or vicryl 3-0 suture? were there any post-operative issues with the subcutaneous layer, dermis or skin layers? if yes, please describe.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested and the following was obtained: what tissue dehisced? multiple tissue (not only fascia) were dehisced.Detail is unknown.Was there any deficiency with the vicryl 2-0 or vicryl 3-0 suture? unknown.Were there any post-operative issues with the subcutaneous layer, dermis or skin layers? if yes, please describe.Unknown.No further information will be provided.Related medwatch reports: 2210968-2022-07309, 2210968-2022-08970, 2210968-2022-08971.

Brand Name
SFX SYM PDS+ UNI VIO 18IN 0 S/A CTXB
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC. - JUAREZ
avenida de las torres 7125
col salvacar
cuidad juarez 32604
MX   32604
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key15364259
Report Number2210968-2022-07309
Device Sequence Number15074703
Product Code NEW
UDI-Device Identifier10705031227651
UDI-Public10705031227651
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K113004
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSXPP1A302
Device Catalogue NumberSXPP1A302
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/18/2022
Supplement Date Received by Manufacturer10/04/2022
10/31/2022
Initial Report FDA Received Date09/06/2022
Supplement Report FDA Received Date10/20/2022
10/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown
Patient Weight100 KG